Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for white flaky dry skin on the penis

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8409 Questions

default
Posted on Mon, 2 Nov 2015 in General Health
Question: I see white flaky dry skin on my penis .It only happens when erect. No red patches, doesn't itch. I have sex often without proper lube. Is it an infection?
doctor
Answered by Dr. Kakkar S. 43 minutes later
Brief Answer:
Xerosis

Detailed Answer:
Hello. Thank you for writing to us.

I have gone through your query and I have noted down your concern.

After going through your query I can make out that you probably have a condition known as 'Xerosis' which is due to extreme dryness of skin. It is not an infection.

I suggest you to use a moisturizer, once or twice daily e.g Elovera moisturising cream.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 4 days later
hi everything was fine for 3 days but when again I had sex yesterday the dry area bruised looking red and pains a little (no itchiness though) . How many days do I wait for it to heal completely? because I really feel like it's healed and okay when my penis isn't erect.
doctor
Answered by Dr. Kakkar S. 8 hours later
Brief Answer:
Upload an Image if possible and also provide more details

Detailed Answer:
Hi.

There seems to be a possibility of yeast/ candidal infection as well since you always seem to develop this condition after an intercourse. If that is the case, you may benefit from an empirical treatment with a topical antifungal i.e clotrimazole 1% cream + beclomethasone dipropionate 0.025% cream (e.g clotrin-B cream) for candidal infection. However, I would really appreciate if you can upload a representative image of your exact concern area so that I am able to guide you better.

You may upload an Image either at "Reports Section" Or You may mail me at YYYY@YYYY with subject line as Attention:Dr.Kakkar.

Also I would like to know whether do you have a single or multiple sexual partners? Do you have protected or unprotected intercourse? Whether your sexual partner (s) complain of any discharge or itching per vaginum? Are there any visible sores?skin breaks? at affected site

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 23 hours later
the area in the image and the small shiny area on the glans are the affected areas . It feels dry there and pains like the skin has cracked after pressure but no itch. I have a single partner and she hasn't complained about any itchiness or discharge though I had episodes of this dry skin problem for over 5 weeks now . she's on contraception so we have unprotected intercourse . I'm very convinced it's not an infection but ain't sure.application of vitamin E oil is proving to be helpful.How do I proceed ? Thanks for all your support :)
doctor
Answered by Dr. Kakkar S. 14 hours later
Brief Answer:
Dermatitis; topical moisturiser and moderately potent topical steroid cream

Detailed Answer:
Hi.

Thank you. I have reviewed the Images.

Seems like an eczematous dermatitis of skin on shaft of penis, also on glans. Apart from using a moisturiser, you would benefit from using a moderately potent topical steroid e.g mometasone furoate 0.1% Or triamcinolone acetonide 0.1% cream, twice daily, for a few days.
These are prescription products and I suggest that you use them under supervision of a dermatologist in your area and only for the recommended duration.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kakkar S. 23 hours later
Steroid cream is proving to be really effective. Feeling more comfortable even after an erection right after the very first application . How many days do I use it also do I apply moisturiser and momate together or at different times.?

Thank you very much. This problem was really troubling me like for a while . Feeling so much better now :)
doctor
Answered by Dr. Kakkar S. 7 hours later
Brief Answer:
May use steroid cream for 10-14 days

Detailed Answer:
Hi.

You may use steroid cream only for 10-14 days and under supervision of your doctor. Apply it 15-30 miniutes after moisturiser, twice daily.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the hernia. My pain is on the same side as my first hernia. The surgeon checked me today and felt there was no hernia, and ordered a ct scan in avfew days. He seemed concerned though with my pain and it's location. The pain is directly over my first surgery site, it's deep and aching and travels down in my right testicle. I feel very nevous about what it could be, if it's not hernia. Are there any concerns of a mass or tumor or cancer? Is that why he ordered a ct scan? Also I've had 2 spinal fusions L4-S1 and a spinal stimulator implant in the last 3yrs. Any chance this issue could be related to my back issue? I'm 33yrs old... My apologies for all questions, but I'm concerned this is something more serious than what I thought...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore, and can be there for days. When it does go down I can pull little bits of skin off - a bit like sunburn . It s appearance looks a bit like I have been burnt. The skin can become taught. It can come and go on it s own accord. It normally starts when I feel my neck tingleing and some timed it can be itchy - quite itchy when it s completely around the whole of my neck. The doctors haven t been able to advise what it is and just tell me to moisturise it.